Sept. 10 (UPI) -- A sixth person has died due to a suspected e-cigarette-related illness, adding to a string of sicknesses in the past few months linked to vaping.
A person over age 50 with a history of health ailments died after visiting the hospital with a quickly progressing lung disease associated with e-cigarette use. He was one of six reported vaping-related illnesses in Kansas this year.
So far, at least 450 similar illnesses connected to vaping have been reported in 33 states, according to the latest CDC update.
"It is time to stop vaping," Lee Norman, Secretary for the Kansas Department of Health and Environment, said in a press release. "If you or a loved one is vaping, please stop. The recent deaths across our country, combined with hundreds of reported lung injury cases continue to intensify."
While no one device has been linked to these illnesses, many have been linked to an oil-extract from vitamin E, called vitamin E acetate. Others have reportedly been attributed to bootleg e-cigarette products containing dangerous contaminants.
The symptoms of these illnesses include cough, fever, shortness of breath, diarrhea and vomiting.
"I'm extremely alarmed for the health and safety of Kansans who are using vaping products and urge them to stop until we can determine the cause of vaping related lung injuries and death," Norman said.